Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 151, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 8, 2025, 4:28 AM CDT for Grand Forks County, Walsh County, North Dakota; 4 counties in Minnesota. It was in force for 62 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2025, 4:28 AM CDT (09:28 UTC)
- Expired
- Aug 8, 2025, 5:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Grand Forks County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 90 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:30 AM CDT | TSTM WND DMG | Oslo, MN | Tree damage around town. Time estimated from radar. |
| Aug 8, 4:40 AM CDT | TSTM WND DMG | Warren, MN | Tree damage throughout town. Time estimated from radar. |
| Aug 8, 4:40 AM CDT | TSTM WND GST 56 | Mallory, MN | Corrects previous non-tstm wnd gst report from Mallory. Mesonet station MN060 E Grand Forks MN DOT. |
| Aug 8, 4:40 AM CDT | TSTM WND GST 73 | 4 S Warren, MN | Personal weather station reported. |
| Aug 8, 4:40 AM CDT | NON-TSTM WND GST 56 | Mallory, MN | Mesonet station MN060 E Grand Forks MN DOT. |
| Aug 8, 4:41 AM CDT | TSTM WND GST 75 | 4 Nnw Alvarado, MN | 75 mph wind gust recorded at the surface. |
| Aug 8, 4:45 AM CDT | TSTM WND GST 56 | March, MN | Corrects previous non-tstm wnd gst report from March. Mesonet station MN168 Warren MN DOT. |
| Aug 8, 4:45 AM CDT | NON-TSTM WND GST 56 | March, MN | Mesonet station MN168 Warren MN DOT. |
| Aug 8, 4:50 AM CDT | TSTM WND DMG | Alvarado, MN | Tree damage around town. Time estimated from radar. |
| Aug 8, 5:30 AM CDT | TSTM WND DMG | 7 E East Grand Forks, MN | Power pole down. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted.
663
WUUS53 KFGF 080928
SVRFGF
MNC089-113-119-125-NDC035-099-081030-
/O.NEW.KFGF.SV.W.0151.250808T0928Z-250808T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
428 AM CDT Fri Aug 8 2025
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southwestern Marshall County in northwestern Minnesota...
Northern Red Lake County in northwestern Minnesota...
Northwestern Polk County in northwestern Minnesota...
Pennington County in northwestern Minnesota...
Northeastern Grand Forks County in northeastern North Dakota...
Southeastern Walsh County in northeastern North Dakota...
* Until 530 AM CDT.
* At 428 AM CDT, severe thunderstorms were located along a line
extending from near Poland to near Mallory, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Grand Forks, Thief River Falls, East Grand Forks, Warren, Red Lake
Falls, Argyle, and Newfolden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4846 9631 4793 9572 4781 9717 4825 9755
TIME...MOT...LOC 0928Z 260DEG 43KT 4814 9718 4785 9688
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Lynch1 follow-up statement
083 WWUS53 KFGF 081011 SVSFGF Severe Weather Statement National Weather Service Grand Forks ND 511 AM CDT Fri Aug 8 2025 NDC035-099-081021- /O.CAN.KFGF.SV.W.0151.000000T0000Z-250808T1030Z/ Grand Forks ND-Walsh ND- 511 AM CDT Fri Aug 8 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAND FORKS AND SOUTHEASTERN WALSH COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 700 AM CDT for northwestern Minnesota. && LAT...LON 4846 9631 4793 9572 4786 9652 4834 9700 TIME...MOT...LOC 1011Z 270DEG 43KT 4822 9643 4793 9614 $$ MNC089-113-119-125-081030- /O.CON.KFGF.SV.W.0151.000000T0000Z-250808T1030Z/ Marshall MN-Red Lake MN-Polk MN-Pennington MN- 511 AM CDT Fri Aug 8 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR SOUTHWESTERN MARSHALL...NORTHERN RED LAKE...NORTH CENTRAL POLK AND PENNINGTON COUNTIES... At 511 AM CDT, severe thunderstorms were located along a line extending from Viking to near Plummer, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Thief River Falls, Warren, Red Lake Falls, Argyle, Newfolden, Plummer, and St. Hilaire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4846 9631 4793 9572 4786 9652 4834 9700 TIME...MOT...LOC 1011Z 270DEG 43KT 4822 9643 4793 9614 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Lynch
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:59 AM CDT, 29 minutes earlier. Its key messages:
- Conditional severe threat today, dependent on cloud cover, surface heating and front location. SPC has level 2 out of 5 severe risk late this afternoon and evening RRV and MN.
Area forecast discussion, Aug 8, 3:59 AM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 359 AM CDT Fri Aug 8 2025 .KEY MESSAGES... - Conditional severe threat today, dependent on cloud cover, surface heating and front location. SPC has level 2 out of 5 severe risk late this afternoon and evening RRV and MN. && .DISCUSSION... Issued at 334 AM CDT Fri Aug 8 2025 ...Synopsis... As anticipated 850 mb low level jet kicked in and was able to merge a couple of lines of storms into one line, with highest threat of 70kt along I-94 from last evening to current at 0830 UTC. This line of storms and high wind potential will reach the read 930-10z which is actually very close to what was shown by HRRR the last few hours. Best DCAPE and MUCAPE and nose of 850 jet going from Bismarck area to Fargo by 12z. So that part of the forecast from yesterday worked out pretty well. Line of storms will proceed east into MN, with highest wind threat 11z-14z into west central MN but uncertainity exists on strength of winds by that time. What Happens 14z Fri to 23z Fri is highly uncertain. Scattered showers and thunderstorms may well continue but surface instability weakens considerably and also clouds hold much of the day. How things evolve 23z Fri to 05z Sat period is when if any storms are severe it would be then. How much clearing may occur, can surface instability increease. HRRR which hasnt been too bad tonight is indicating stable airmass Baudette to Thief River Falls to Valley City north. So based on this the severe potential is more far SE ND into west central MN. Also frontal system antiicpated to be at 00z Baudette to Fargo and HRRR keeps main heating south of the fcst area with a more east-northeast wind into MN lakes country despite being ahead of the front. Likely due to more cloud cover. Bottom line, severe threat late aftn/evening seems to be southeast part of the fcst area from SE ND into west central MN. If front is slower, clouds clear out more, some chance of severe farther north and west of that maybe to Grand Forks and Thief River Falls. Looks like severe potential ends by 06z Sat. Saturday and Sunday will see upper low and showers rotate around thru Saskatchewan into western Manitoba with some chance of showers entering into northern ND Saturday including Devils Lake to Grafton to Roseau north. Long range shows a chance for showers or t-storms Monday northern areas near the border as a short wave moves southeast into S Manitoba and NW Ontario. Otherwise though a relatively quiet period Tues-Wed. Next upper low in our endless pattern of lows moving into southern B.C> and Washington state is Thu-Sat next week with a return to chances for showers and t-storms. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1248 AM CDT Fri Aug 8 2025 The mature MCS bearing west to east along/near the terminal corridor is the aviation weather focus for the late night and morning. The system brings brief IFR with strong to severe NW wind gusts shifting back SE in the wake. Approximate timing gets storms the the MN border around 08Z and east of BJI around 12Z. Predictability is lower on storm clusters farther south and west later in the morning. MVFR stratus is set to fill in behind the storms and within the front/inverted trough tied to low pressure moving south of the region. Ceiling attempts to grind up into VFR during the afternoon with some renewed shower activity possible. NW wind follows the low pressure system Friday night. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...Riddle AVIATION...JR
Hazardous weather outlook, Aug 7, 3:36 PM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 336 PM CDT Thu Aug 7 2025 MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-082045- West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-North Clearwater-Mahnomen- South Clearwater-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- 336 PM CDT Thu Aug 7 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The potential exists for significant severe weather overnight, with high winds being the primary threat, especially in eastern North Dakota into the Red River Valley. With already primed soils in some areas of southeastern ND and west central MN, localized flooding may occur tonight due to additional rain from thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe weather is again forecasted for Friday afternoon and evening, with all hazards of severe weather possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ006-009-017-024-032-082045- Lake Of The Woods-North Beltrami-South Beltrami-Hubbard-Wadena- 336 PM CDT Thu Aug 7 2025 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The potential exists for severe weather overnight, with high winds being the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe weather is again forecasted for Friday afternoon and evening, with all hazards of severe weather possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Local storm report, Aug 8, 3:56 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
356 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM Tstm Wnd Gst 2 E Logan Center 47.80N 97.77W
08/08/2025 M61 MPH Grand Forks ND Mesonet
Report at 10 meters. 53 mph at the surface.
&&Local storm report, Aug 8, 4:00 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
400 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM Tstm Wnd Gst 2 E Logan Center 47.80N 97.77W
08/08/2025 M67 MPH Grand Forks ND Mesonet
Report at 10 meters. 58 mph at the surface.
&&Local storm report, Aug 8, 4:14 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
414 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Tstm Wnd Dmg Mayville 47.50N 97.33W
08/08/2025 Traill ND Emergency Mngr
Report of a power line down in Mayville.
Winds estimated at 75 mph. Time estimated
via radar.
&&Local storm report, Aug 8, 4:21 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
421 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM Tstm Wnd Dmg Finley 47.51N 97.84W
08/08/2025 Steele ND Law Enforcement
Damage to a shop from strong winds was
reported. Time estimated via radar.
&&Local storm report, Aug 8, 4:26 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
426 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM Tstm Wnd Gst Emerado 47.92N 97.36W
08/08/2025 M74 MPH Grand Forks ND Mesonet
NDAWN Mesonet at Emerado (33ft).
&&
TTLocal storm report, Aug 8, 4:28 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
428 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM Tstm Wnd Gst 4 SSW Mekinock 47.97N 97.40W
08/08/2025 M91 MPH Grand Forks ND ASOS
Grand Forks Air Force Base recorded wind
gust of 91 mph.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:14 AM CDT | Tornado Warning | FGF | Benson | 16 min |
| Aug 8, 12:29 AM CDT | Tornado Warning | FGF | Benson | 31 min |
| Aug 8, 12:48 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Cavalier, Ramsey, Towner | 57 min |
| Aug 8, 1:40 AM CDT | Special Weather Statement | FGF | Benson, Cavalier, Ramsey | 65 min |
| Aug 8, 1:59 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Nelson | 61 min |
| Aug 8, 2:41 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Benson, Cass, Eddy, Grand Forks, Griggs and 3 more | 64 min |
| Aug 8, 2:42 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Nelson | 20 min |
| Aug 8, 2:52 AM CDT | Tornado Warning | FGF | Barnes, Eddy, Griggs, Steele | 23 min |
| Aug 8, 3:10 AM CDT | Tornado Warning | FGF | Griggs, Nelson | 20 min |
| Aug 8, 3:16 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele, Traill | 29 min |
| Aug 8, 3:23 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Griggs, Ransom, Steele, Traill | 37 min |
| Aug 8, 3:34 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele, Traill | 56 min |
| Aug 8, 3:44 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson, Walsh | 46 min |
| Aug 8, 3:55 AM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland, Traill | 65 min |
| Aug 8, 3:58 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Steele, Traill | 62 min |
| Aug 8, 4:01 AM CDT | Tornado Warning | FGF | Grand Forks | 14 min |
| Aug 8, 4:12 AM CDT | Tornado Warning | FGF | Grand Forks | 33 min |
| Aug 8, 4:16 AM CDT | Tornado Warning | FGF | Traill | 29 min |
| Aug 8, 4:49 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina, Walsh | 56 min |
| Aug 8, 5:27 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 63 min |
| Aug 8, 4:43 AM CDT | Tornado Warning | FGF | Becker, Clay, Mahnomen, Norman, Polk | 32 min |
| Aug 8, 5:00 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Hubbard, Mahnomen, Norman and 2 more | 60 min |
| Aug 8, 5:02 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Mahnomen, Norman, Polk, Red Lake | 58 min |
| Aug 8, 5:04 AM CDT | Special Weather Statement | FGF | Grant, Otter Tail, Wilkin | 56 min |
| Aug 8, 5:56 AM CDT | Special Weather Statement | FGF | Beltrami, Clearwater | 34 min |
| Aug 8, 5:59 AM CDT | Special Weather Statement | FGF | Becker, Hubbard | 31 min |
| Aug 8, 6:24 AM CDT | Special Weather Statement | FGF | Lake of the Woods, Roseau | 36 min |
| Aug 8, 7:01 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 29 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Severe Thunderstorm Warnings in North Dakota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.